Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 58, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 30, 2015, 6:07 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 6:07 PM CDT (23:07 UTC)
- Expired
- May 30, 2015, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:05 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 30, 2:05 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT SAT MAY 30 2015
.DISCUSSION...
REMNANT COLD POOL BOUNDARY AND CONVECTION ARE CURRENTLY EXITING
OUR EXTREME EASTERN PARISHES THIS AFTN. THE BOUNDARY HAS WORKED
OVER OUR ATMOSPHERE PRETTY GOOD TODAY BUT REMNANT MCV CONTINUES TO
SPIN ACROSS NE TX ATTM. STARTING TO SEE SOME AIRMASS RECOVERY
ACROSS CENTRAL TEXAS AND EVEN STARTING TO SEE SOME NEW DEVELOPMENT
ALONG AND NORTH OF THE I-20 CORRIDOR IN NORTH CENTRAL TX CLOSER TO
THE MCV ITSELF. WITH LOW CINH IN PLACE NOT TO MENTION THE
MOISTURE... HAVE DECIDED TO LEAVE THE FFA IN PLACE THROUGH 7 PM
THIS EVENING. THE HRRR DOES DEVELOP ADDITIONAL SCATTERED
THUNDERSTORM ACTIVITY IN THE VICINITY OF THE FILLING MCV THIS
EVENING AND TRIES TO GENERATE ADDITIONAL ACTIVITY SOUTH OF THE
I-20 CORRIDOR AND THIS SEEMS PLAUSIBLE AS THIS AREA WAS MOSTLY
MISSED BY PREVIOUS DAYTIME CONVECTION. DID NOT EXPAND THE WATCH TO
INCLUDE DEEP EAST TEXAS OR THE REST OF NORTHERN LOUISIANA AS AREAS
ALONG AND SOUTH OF THE I-20 CORRIDOR HAVE MISSED OUT ON RAINFALL
OVER THE LAST 3 DAYS...AT LEAST THE SOUTHERN HALF OF NE TX HAS AND
FOR THAT REASON...THEY SHOULD BE ABLE TO TAKE A GOOD INCH TO TWO
INCH RAIN IF THEY DO SEE THAT THIS EVENING. COLD FRONT AS OF 18Z
WAS ANALYZED FROM NW AR INTO SOUTHERN OK/N CENTRAL TX AND THIS
FEATURE SHOULD MAKE GOOD PROGRESS INTO SW AR/NW LA AND NE TX
OVERNIGHT.
MAIN UPPER TROUGH AXIS SHOULD EXTEND FROM THE GREAT LAKES REGION
INTO THE SOUTHERN PLAINS LATE TONIGHT...WITH THIS FEATURE MOVING
SLOWLY INTO EASTERN OK/WESTERN AR BY MIDDAY SUN AND INTO THE TENN
VALLEY BY MIDDAY MON. THIS TROUGH AXIS WILL HELP TO FOCUS ADDITIONAL
SHOWER AND THUNDERSTORM ACTIVITY ON SUNDAY BUT COVERAGE SHOULD BE
MOSTLY SCATTERED IN NATURE AND MORE FOCUSED ALONG AND TO THE EAST
OF THE REMNANT COLD FRONT WHICH MAY STALL LATE TNGT/SUN ACROSS OUR
SE ZONES. KEPT POPS HIGHEST IN OUR SE ZONES FOR SUN THROUGH
MONDAY. THE TROUGH APPEARS TO BECOME CUTOFF FROM THE WESTERLIES ON
TUESDAY EAST OF OUR REGION AND THAT SHOULD KEEP THE ANY PRECIP
EAST OF OUR REGION AS WELL. EXTENDED PORTION OF THE FORECAST
BEYOND TUE IS A DRY ONE WITH BELOW NORMAL TEMPERATURES EARLY
IN THE WEEK...GRADUALLY WARMING TO NEAR SEASONAL NORMS BY MID TO
LATE WORK WEEK.
THANKS FOR THE COORDINATION TODAY SURROUNDING OFFICES...PRELIMS
TO FOLLOW...13.
&&
.PREV DISCUSSION... /ISSUED 138 PM CDT SAT MAY 30 2015/
AVIATION...
FIRST ROUND OF CONVECTION NOW MAKING ITS WAY THROUGH KMLU...WITH
REDEVELOPMENT OVER E TX POSSIBLE THROUGH THIS AFTERNOON. DUE TO
THE UNCERTAINTY WITH REGARD TO COVERAGE...WILL HANDLE WITH VCTS
AND AMD FOR TEMPO GROUPS AS NECESSARY. VFR EXPECTED TO PREVAIL
OUTSIDE OF TSTMS...HOWEVER. CONVECTION WILL LIKELY COME TO AN END
AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT. OTHERWISE...
MVFR/IFR CIGS/VSBYS ARE EXPECTED DURING THE WEE HOURS OF THE
MORNING AS MOISTURE WRAPS AROUND THE BACK SIDE OF THE UPPER LOW.
CIGS SHOULD LIFT BY MID TO LATE MORNING. EXPECT LIGHT/VRB WINDS
TODAY TO GIVE WAY TO N TO NWLY WINDS AT 5-10 KTS AFTER FROPA. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 81 63 81 / 40 20 10 20
MLU 66 82 63 80 / 50 40 30 30
DEQ 55 78 59 78 / 40 20 10 20
TXK 60 79 61 79 / 40 20 10 20
ELD 62 80 60 79 / 40 30 20 30
TYR 62 80 61 81 / 40 20 10 20
GGG 62 80 62 81 / 40 20 10 20
LFK 65 82 63 83 / 50 30 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ050-051-
059>061-070-071.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001-002.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-097-
108>112-124>126-136>138-149>151.
&&
13Hazardous weather outlook, May 30, 10:02 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1002 AM CDT SAT MAY 30 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1002 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE REGION THIS AFTERNOON BEFORE TAPERING OFF FROM NORTHWEST TO SOUTHEAST LATE THIS EVENING. ANY STORMS TODAY WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS... LARGE HAIL AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF DEEP EAST TEXAS INTO EAST CENTRAL AND NORTHEAST LOUISIANA ON SUNDAY BUT ISOLATED ACTIVITY CANNOT BE RULED OUT ANYWHERE ACROSS THE FOUR STATE REGION. A DRYING TREND SHOULD COMMENCE ACROSS MOST OF THE REGION NEXT WEEK WITH ONLY VERY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT. 13
In the hours before
Local storm report, May 30, 12:27 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG BLANCHARD 32.59N 93.89W
05/30/2015 CADDO LA 911 CALL CENTER
A FEW TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER SHV1500568
10Local storm report, May 30, 1:02 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/30/2015 CADDO LA PUBLIC
CITY STREETS IN SHREVEPORT FLOODED INCLUDING PORTIONS
OF 70 NEAR YOUREE DRIVE
&&
EVENT NUMBER SHV1500569
21Local storm report, May 30, 1:06 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/30/2015 CADDO LA NWS EMPLOYEE
FERN AVE FLOODED SOUTHESAST SHREVEPORT
&&
EVENT NUMBER SHV1500570
21Local storm report, May 30, 1:46 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM TSTM WND DMG SHREVEPORT 32.47N 93.80W
05/30/2015 CADDO LA PUBLIC
6 TO 8 INCH DIAMETER TREE BRANCHES FELL ON A GARAGE
ROOF
&&
EVENT NUMBER SHV1500571
VIISpecial weather statement, May 30, 4:48 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 448 PM CDT SAT MAY 30 2015 TXZ149-150-152-302230- CHEROKEE TX-RUSK TX-NACOGDOCHES TX- 448 PM CDT SAT MAY 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK...NORTHWESTERN NACOGDOCHES AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 530 PM CDT... AT 447 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM OVER NEW SALEM...OR 13 MILES NORTHEAST OF RUSK...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SACUL...NEW SALEM...CUSHING...MOUNT ENTERPRISE...REKLAW... BRACHFIELD...LANEVILLE AND GLENFAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3208 9474 3182 9466 3181 9503 3199 9506 TIME...MOT...LOC 2147Z 261DEG 19KT 3192 9496 13
Local storm report, May 30, 5:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 13 W MOUNT ENTERPRISE 31.91N 94.90W
05/30/2015 RUSK TX BROADCAST MEDIA
LARGE TREE DOWN ON HWY 84 JUST EAST OF FM225 WEST OF
MOUNT ENTERPRISE.
&&
EVENT NUMBER SHV1500572
MMAYEAUXThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:30 AM CDT | Special Weather Statement | SHV | Franklin, Wood | 45 min |
| May 30, 7:53 AM CDT | Flash Flood Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 5 hr |
| May 30, 7:55 AM CDT | Special Weather Statement | SHV | Cass, Harrison, Marion | 50 min |
| May 30, 8:14 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 61 min |
| May 30, 9:05 AM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Morris, Nacogdoches, Panola and 2 more | 3 hr |
| May 30, 9:24 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 66 min |
| May 30, 9:34 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur | 56 min |
| May 30, 10:25 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 65 min |
| May 30, 10:53 AM CDT | Areal Flood Advisory | SHV | Harrison, Panola | 112 min |
| May 30, 4:48 PM CDT | Special Weather Statement | SHV | Rusk | 42 min |
| May 30, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 51 min |
| May 30, 5:41 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk | 49 min |
| May 29, 7:23 PM CDT | Special Weather Statement | SHV | Grant | 52 min |
| May 29, 8:10 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle, Ouachita | 50 min |
| May 29, 8:14 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more | 3 hr |
| May 29, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 53 min |
| May 30, 11:02 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 118 min |
| May 30, 11:11 AM CDT | Areal Flood Advisory | SHV | Bossier, Claiborne, Union, Webster | 2 hr |
| May 30, 11:48 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln | 57 min |
| May 30, 12:46 PM CDT | Areal Flood Advisory | SHV | Grant, LaSalle, Winn | 119 min |
| May 30, 1:05 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 3 hr |
| May 29, 7:38 PM CDT | Areal Flood Advisory | SHV | Hempstead, Lafayette, Miller | 3 hr |
| May 30, 11:31 AM CDT | Special Weather Statement | SHV | Union | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.